Alabama, 2005Flash Flood in Alabama, April 1, 2005
April 1, 2005 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 1, 4:57 AM CST, 3 minutes earlier.
Area forecast discussion, Apr 1, 4:57 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 AM CST FRI APR 1 2005
.SHORT TERM...(TODAY THROUGH MONDAY)
ONE MORE DAY OF MESSY WEATHER BEFORE WE CAN ENJOY A DRY NICE
WEEKEND WITH COOLER TEMPERATURES. FOR NOW...WE HAVE TO DEAL WITH
THESE SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE DAY TODAY. THE
GOOD NEWS IS THAT WE SEEM TO BE CUT OFF FROM THE UNSTABLE
AIRMASS...SO I DO NOT EXPECT ANY SEVERE STORMS TO DEVELOP OVER OUR
FORECAST AREA. THE BAD NEWS THOUGH IS THAT WE HAVE TO DEAL WITH
FLOODING. SOME OF THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY
RAIN IN A SHORT AMOUNT OF TIME. ALSO...WE COULD HAVE SOME TRAINING
EFFECTS THAT COULD MAKE MATTERS WORST. A FLOOD WATCH IS OUT FOR
MOST OF THE CWA UNTIL THIS AFTERNOON. ANOTHER PROBLEM IS THAT MOST
OF THE RIVERS UNDER OUR FORECAST AREA ARE EITHER FLOODING OR CLOSE
TO FLOOD. WE WILL MONITOR THESE RIVERS AND WILL ISSUE ADDITIONAL
FLOOD WARNINGS ACCORDINGLY. PEOPLE LIVING AT OR NEAR LOW LYING AREAS...
CREEKS...RIVERS...AND FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE
WEATHER FOR ANY POTENTIAL FLOOD WARNINGS ISSUED FOR YOUR COUNTY.
BE PREPARED TO TAKE ACTION...AND PLEASE...DO NOT DRIVE ACROSS
FLOODED AREAS. TURN AROUND DONT DROWN...
NOW...BACK TO THE FORECAST. MOST OF THE RAIN WILL BEGIN TO MOVE
OUT OF OUR AREA TONIGHT. AS THE LOW PRESSURE SYSTEMS MOVES OUT OF
OUR CWA...A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER CENTRAL
ALABAMA. THIS WILL LEAD TO SOME GUSTY WINDS STARTING TONIGHT AND
CONTINUE THROUGH SATURDAY. THE WIND WILL BE STRONGER ON SATURDAY
DUE TO A COMBINATION OF THE TIGHT PRESSURE GRADIENT AND A LOW LEVEL
JET...WHICH SOME OF THE WINDS WILL MIX DOWN TO THE SURFACE. A LAKE
WILL ADVISORY WILL PROBABLY HAVE TO BE ISSUED...ALTHOUGH WE MAY
ACTUALLY REACH WIND ADVISORY CRITERIA. BY THIS EVENING...WE SHOULD
HAVE A BETTER IDEA ON WHICH CRITERIA WILL BE MET.
BESIDES THE STRONG WINDS ON SATURDAY...THE WEEKEND OVERALL LOOKS
REALLY GOOD. TEMPERATURES WILL COOL OFF INTO THE UPPER 30S AND
LOWER 40S DURING THE EVENING...AND WARM UP TO THE UPPER 50S TO MID
60S. SATURDAY LOOKS TO BE THE COOLER DAY DUE TO THE WINDS MAKING
THE TEMPERATURES FEEL MUCH COOLER. BY LATE SATURDAY...WINDS SHOULD
BEGIN TO DIE DOWN AND BY SUNDAY WILL BECOME CALM. DRY CONDITIONS WILL
CONTINUE THROUGH EARLY NEXT WEEK...BUT TEMPERATURES WILL BEGIN TO
WARM UP.
.LONG TERM...(TUESDAY THROUGH THURSDAY)
THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT OF COURSE WITH EVERY
SYSTEM THAT MOVES THROUGH THIS TIME OF THE YEAR...SEVERE WEATHER
COULD ALWAYS BE A POSSIBILITY. AS OF RIGHT NOW...IT DOESNT LOOK
TOO PROMISING...BUT IT IS TOO EARLY TO TELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 44 54 37 / 100 30 10 10
ANNISTON 67 44 55 37 / 100 30 10 10
BIRMINGHAM 69 43 56 37 / 100 30 10 10
TUSCALOOSA 69 44 59 38 / 100 20 10 10
CALERA 70 46 57 38 / 100 30 10 10
AUBURN 69 48 58 39 / 100 30 10 10
MONTGOMERY 72 47 60 38 / 100 20 10 10
TROY 72 49 60 38 / 100 20 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT
THIS AFTERNOON FOR CENTRAL ALABAMA.
&&
10/ARM
Hazardous weather outlook, Mar 31, 1:50 PM CST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CST THU MAR 31 2005
ALZ011>015-017>050-011330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
150 PM CST THU MAR 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
A REPRIEVE FROM THE RAIN IS EXPECTED TO CONTINUE FOR CENTRAL ALABAMA
THROUGH LATE EVENING...THEN ANOTHER ROUND OF SEVERE WEATHER IS
EXPECTED DURING THE OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE...
WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED
TORNADOES CANNOT BE RULED OUT...BUT NO WIDESPREAD OUTBREAK IS
EXPECTED.
FLOODING/FLASH FLOODING IS A MAJOR CONCERN FOR CENTRAL ALABAMA.
AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED TO FALL ON ALREADY SATURATED
GROUNDS BEFORE FRIDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE ISSUED
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).
STRONG WINDS MAY BE A CONCERN IN THE WAKE OF THE FRONT FRIDAY
AFTERNOON. CONDITIONS SHOULD IMPROVE AFTER NOON ON FRIDAY AND NO
ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NECESSARY TONIGHT.
Flash Flood, Autauga
- When
- April 1, 5:00 AM CST to 9:00 AM CST
- Where
- Autauga County, Countywide
- Property damage
- $8,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.517, -86.633
Doppler radar estimated a few inches of rain in a short period of time across the county. The rain fell on already saturated ground. A few roads were temporarily impassable due to high water. A large sinkhole formed by the runoff closed Cobbs Ford Road in Prattville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, April 1, 20051 death · 1 event
- Flood in New York, April 1 to 6, 2005$12 million · 1 event
- Flood in Florida, April 1 to 7, 2005$5.0 million · 1 event
- Flash Flooding and Hail in Mississippi, April 1, 2005$840,000 · 1 in hail · 16 events
- Flood in New York, April 1 to 5, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 7, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New Jersey, April 1 to 9, 2005$1.0 million · 1 event
- Flooding in Florida, April 1 to 3, 2005$750,000 · 2 events
- Flash Flooding and Flooding in Mississippi, April 1 to 2, 2005$600,000 · 6 events
- Flood in New York, April 1 to 6, 2005$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448555.